MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following a successfully completed cryo ablation, phrenic nerve palsy (pnp) was observed and the patient was discharged without recovery.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter 2af284, with lot number 20999, were returned and analyzed.The data files showed that at least 8 applications were performed with an unreturned balloon catheter without any issues or system notices on the date of the event.Additionally, system notice 50022 ¿mechanical component error¿ and 50024 ¿there was a problem with the refrigerant port¿ were observed.Visual inspection of the catheter showed the device was intact with no apparent issues.Smart chip verification indicated the catheter was never used.The catheter passed the performance test and electrical integrity as per specification; impedance was also within specification.In conclusion, the clinical issue could not be confirmed via data analysis or product analysis.The balloon catheter passed the returned product inspection as per specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8956115
Report Number3002648230-2019-00633
Device Sequence Number14083493
Product Code OAE
UDI-Device Identifier00643169939318
UDI-Public00643169939318
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number20999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;